Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Carafate cause swollen ankles and feet?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 2853 Questions

default
Posted on Fri, 10 Mar 2017 in Bones, Muscles and Joints
Question: Would this carafate cause your ankles and feet to swell?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Unlikely to be from Carafate.

Detailed Answer:
Hello,

No, ankle swelling is not a typical symptom for Carafate. Lower extremity swelling can be due to blood vessel problems, but can also be due to congestive heart problems.

If the swelling is in both of your legs, and you have not had this before, I recommend you call your doctor or the doctor on call for your doctor and describe when this symptom started, and how much swelling there is. Also tell the doctor you talk with that you are on Amlodipine as this medication can be linked to swelling.

While it would not be typical for a person to get swelling from Carafate, if the swelling started after initiating the medication, then talk with your doctor about that too. But I would suspect cardiovascular reasons for the swelling instead.

I hope this information helps. Please let me know if I can clarify further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 24 minutes later
Thank you, I was thinking it could be my amlodipine. I have taken lotensin for years and started swelling so changed to amlodipine. Been on that for a few years also. Heart is ok, just had check and they said I had a healthy heart..
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Information

Detailed Answer:
Yes, if it is due to medication, the amlodipine would be the most likely suspect.

If there is significant swelling though, don't wait to have it addressed though.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on  Lotensin

doctor1 MD

My doctor started me on Imdur 30 mg extended release and Cartia 120 mg for an LAD blockage that is 60-70%. He cut back on Lotensin 50 mg daily and I now I am having extreme fatigue that I was not having before. Is this normal? Will it pass or get better?

doctor1 MD

I am experiencing a strange sensation at least once per day. It starts with a warm sensation that fills my head. This causes an easily perceived flushness of my face and ears and my eyes become bloodshot. Strangers have even commented on it. The...

doctor1 MD

Thanks---lately I've been having very painful legs cramps in the night. I am 67 yrs old and recently (DR prescribed) started taking Red Yeast Rice , upped my Vit D to 5000 units, B12, and Caltrate to my Metformin , Prevastatin, Lotensin Hcl...

doctor1 MD

I was diagnosed with type 2 diabetes several months ago. The doctor put me on several medicines for that along with medicines for high blood pressure, bipolar, stress and a decrease in my vitamin D levels. My problem is I cant get control of my sugar although we have increased my sugar medicines and Im worried that another medicine Im taking may be causing my sugar to stay elevated. I am currently on 850Mg of Metformin twice a day and 30Mg of actos once a day for my sugar. I am also on 10Mg of Buspar twice a day for anxiety, 20-25Mg Lotensin HCT for blood pressure once a day, 2,000MG of Vitamin D once a day, 200Mg of Lamictal once a day for my bipolar and 10Mg of ambien at night to help me sleep. The problem is I am only 29 and am a single mother. I lost my mom 3 years ago to a diabetic coma which was later determined to be caused by the combination of her medications. I'm scared. Please help!!

doctor1 MD

I currently take lotensin HCT 20/25 in the morning and 50mg Lopressor at night. I have an extremely hight resting heart rate (100 - 143) as well as high cholesterol. I saw a cardiologist and he added 180mg of Diltiazem and told me to take it at night. When I picked up the prescription, the pharmacist told me I should take it in the morning. I can't speak with the doctor because it is Saturday. What would you suggest I do?

doctor1 MD

my friend's mother recently had a stroke and she is complaining about an urge to urinate but nothing is coming out.
a list of her meds:
Paxil, Zocor, Lyrica, Ativan, Cyprohepatidine, Neurotin, Glipizide, Metformin, Lotensin, Norvasc, & Prilosec.
Can these medications potentially cause her to suffer from this condition?